MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. USHER SUPPORT CATHETER

BARD PERIPHERAL VASCULAR, INC. USHER SUPPORT CATHETER
Catalog Number USH130AT
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening of the device package, an alleged foreign material (hair) was discovered within the pouch.Reportedly, another device was used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
The lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.One usher catheter was returned for evaluation.The returned catheter was in the inner packaging container in the original packaged position, however, the seal was noted to be open.A hair was identified surrounding the catheter.The investigation is inconclusive for the alleged foreign material as it cannot be confirmed the hair was introduced before the product was sealed.As the device was returned with the seal of the container open it is unknown if the hair was introduced at the user facility.Per inspection procedure, the product is to be inspected for hair in the sealed packaging.Therefore, the identified hair could have been introduced during manufacturing.Awareness training was completed at the manufacturing site to address the issue.The current ifu (instructions for use) states: warnings contents are supplied sterile, using ethylene oxide (eo), and non-pyrogenic.Do no use if sterile barrier is opened or damages.Precautions carefully inspect the catheter prior to use to verify that catheter has not been damages during shipment and that its size, shape, and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.(b)(4).
 
Event or Problem Description

Brand Name
USHER SUPPORT CATHETER
Common Device Name
SUPPORT CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7387308
Report Number2020394-2018-00322
Device Sequence Number16417134
Product Code DQY
UDI-Device Identifier00801741068027
UDI-Public(01)00801741068027
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K131493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue NumberUSH130AT
Device Lot NumberGFBW2947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1